Alert archive / Florida / Coastal Flood Statements in 2010

Coastal Flood Statement 39, NWS Miami, FL

September 18, 2010Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Sep 18, 2010, 3:24 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Sep 18, 2010, 8:00 AM EDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Sep 18, 2010, 3:24 AM EDT (07:24 UTC)
In effect from
Sep 18, 2010, 8:00 AM EDT
Expired
Sep 24, 2010, 8:00 PM EDT
In force
7 days
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WHUS42 KMFL 180724
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
324 AM EDT SAT SEP 18 2010

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES...

FLZ168-172-173-182200-
/O.NEW.KMFL.CF.S.0039.100918T1200Z-100918T2200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
324 AM EDT SAT SEP 18 2010

EAST NORTHEAST WINDS OF 15 TO 20 MPH, COMBINED WITH LOW TIDES
AROUND THE NOON HOUR, LEAD TO A HIGH RISK OF RIP CURRENTS AT THE
BEACHES OF PALM BEACH, BROWARD AND MIAMI DADE COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A
RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
10 follow-up statements
343 
WHUS42 KMFL 181809
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT SAT SEP 18 2010

...A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC
COAST BEACHES THROUGH TONIGHT...

FLZ168-172-173-191200-
/O.EXT.KMFL.CF.S.0039.000000T0000Z-100919T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
209 PM EDT SAT SEP 18 2010

EAST TO NORTHEAST WINDS OF 15 TO 20 MPH WILL PREVAIL ALONG THE
ATLANTIC COAST OF SOUTHEAST FLORIDA THROUGH TONIGHT, LEADING TO A
HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE,
BROWARD, AND PALM BEACH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$

MJB
791 
WHUS42 KMFL 190738
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
338 AM EDT SUN SEP 19 2010

...A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC
COAST BEACHES TODAY...

FLZ168-172-173-191545-
/O.EXT.KMFL.CF.S.0039.000000T0000Z-100920T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
338 AM EDT SUN SEP 19 2010

NORTHEAST WINDS OF 15 TO 20 MPH, COMBINED WITH LOW TIDES JUST
AFTER THE NOON HOUR, LEAD TO A HIGH RISK OF RIP CURRENTS ALONG
THE BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
278 
WHUS42 KMFL 191409
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1009 AM EDT SUN SEP 19 2010

...A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC
COAST BEACHES TODAY...

FLZ168-172-173-192215-
/O.CON.KMFL.CF.S.0039.000000T0000Z-100920T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
1009 AM EDT SUN SEP 19 2010

NORTHEAST WINDS OF 15 TO 20 MPH COMBINED WITH LOW TIDES JUST AFTER
THE NOON HOUR WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE
BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
965 
WHUS42 KMFL 191856
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT SUN SEP 19 2010

...A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC
COAST BEACHES THROUGH TONIGHT...

...SOME MINOR BEACH EROSION POSSIBLE LATE TONIGHT INTO MONDAY...

FLZ168-172-173-201200-
/O.EXT.KMFL.CF.S.0039.000000T0000Z-100920T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
256 PM EDT SUN SEP 19 2010

NORTHEAST WINDS OF 15 TO 20 MPH WILL LEAD TO A HIGH RISK OF RIP
CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM
BEACH COUNTIES THROUGH TONIGHT.

SOME MINOR BEACH EROSION IS ALSO POSSIBLE...ESPECIALLY AROUND THE
TIME OF HIGH TIDE...WHICH OCCURS AROUND 7 AM EDT MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
839 
WHUS42 KMFL 200838
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
438 AM EDT MON SEP 20 2010

...HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC COAST
BEACHES THROUGH TONIGHT...

...SOME MINOR BEACH EROSION POSSIBLE PALM BEACH COUNTY TODAY AND TONIGHT...

FLZ168-172-173-202000-
/O.EXT.KMFL.CF.S.0039.000000T0000Z-100921T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
438 AM EDT MON SEP 20 2010

NORTHEAST WINDS OF 15 TO 20 MPH WILL LEAD TO A HIGH RISK OF RIP
CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM
BEACH COUNTIES THROUGH TONIGHT.

SOME MINOR BEACH EROSION IS ALSO POSSIBLE...PRIMARILY IN PALM
BEACH COUNTY AROUND THE TIMES OF HIGH TIDE AROUND 7 AM AND 7 PM
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$

MOLLEDA
296 
WHUS42 KMFL 210816
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
416 AM EDT TUE SEP 21 2010

...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES
THROUGH TONIGHT...

FLZ168-172-173-220215-
/O.EXT.KMFL.CF.S.0039.000000T0000Z-100922T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
416 AM EDT TUE SEP 21 2010

EAST TO NORTHEAST WINDS OF 15 TO 20 MPH WILL LEAD TO A HIGH RISK
OF RIP CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND
PALM BEACH COUNTIES THROUGH TONIGHT. FOR THIS REASON...SWIMMING IS
NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$

GREGORIA
860 
WHUS42 KMFL 220801
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
401 AM EDT WED SEP 22 2010

...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES
THROUGH TONIGHT...

FLZ168-172-173-231200-
/O.EXT.KMFL.CF.S.0039.000000T0000Z-100923T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
401 AM EDT WED SEP 22 2010

EAST WINDS NEAR 20 MPH WILL LEAD TO A HIGH RISK OF RIP CURRENTS
ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH
COUNTIES THROUGH TONIGHT. STRONG RIP CURRENTS ARE LIKELY. 
FOR THIS REASON...SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$

GREGORIA
560 
WHUS42 KMFL 230718
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
318 AM EDT THU SEP 23 2010

...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES
THROUGH TONIGHT...

FLZ168-172-173-241200-
/O.EXT.KMFL.CF.S.0039.000000T0000Z-100924T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
318 AM EDT THU SEP 23 2010

EAST WINDS OF 15 TO 20 MPH WILL LEAD TO A HIGH RISK OF RIP
CURRENTS ALONG THE BEACHES OF MIAMI DADE...BROWARD...AND PALM
BEACH COUNTIES THROUGH TONIGHT. STRONG RIP CURRENTS ARE LIKELY.
FOR THIS REASON...SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$

GREGORIA
541 
WHUS42 KMFL 240734
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
334 AM EDT FRI SEP 24 2010

...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES
THROUGH EARLY THIS EVENING...

FLZ168-172-173-241545-
/O.EXT.KMFL.CF.S.0039.000000T0000Z-100925T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
334 AM EDT FRI SEP 24 2010

EAST WINDS OF 15 TO 20 MPH. COMBINED WITH LOW TIDES AT
MID AFTERNOON, WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE
BEACHES OF MIAMI DADE...BROWARD...AND PALM BEACH COUNTIES. STRONG
RIP CURRENTS ARE LIKELY. FOR THIS REASON...SWIMMING IS NOT
ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$
842 
WHUS42 KMFL 241942
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT FRI SEP 24 2010

...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES
THROUGH EARLY THIS EVENING...

FLZ168-172-173-250000-
/O.CON.KMFL.CF.S.0039.000000T0000Z-100925T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
342 PM EDT FRI SEP 24 2010

EAST WINDS OF 15 TO 20 MPH WILL CONTINUE TO LEAD TO A HIGH RISK OF
RIP CURRENTS ALONG THE ATLANTIC BEACHES OF MIAMI
DADE...BROWARD...AND PALM BEACH COUNTIES. STRONG RIP CURRENTS ARE
LIKELY. FOR THIS REASON...SWIMMING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 18, 1:05 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 18, 1:05 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
105 AM EDT SAT SEP 18 2010

.AVIATION...

ISOLD-WDLY SCT SHRA MOVG WSW THRU ATLC WATERS OFF OF MIAMI DADE
CNTY. DUE TO VRY STABLE DRY AIR ALOFT ONLY SHRA XPCTD THRU PD.
ONLY MIAMI DADE TERMINALS AFFECTED WITH PSBL VCSH THRU 12Z BUT
BROWARD TERMINALS AS WELL AFT 12Z. VRY BRIEF...IF AT ALL...MVFR
CIG/VSBY IF SHRA MOVS OVR ANY ONE TERMINAL. SFC WNDS NE 7-11 KTS
BCMG AFT 13Z 10-13G20 KTS. AT KAPF...VFR THRU PD WITH SFC WNDS ENE
5-8 KTS BCMG AFT 16Z 10-12G18 KTS,

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  89  78  89  78 / 30 10 10 10
FORT LAUDERDALE  89  81  89  80 / 30 10 10 10
MIAMI            90  78  90  78 / 30 10 10 10
NAPLES           93  75  93  74 / 20 10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...60/BD
SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, Sep 17, 7:44 PM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
744 PM EDT FRI SEP 17 2010

FLZ063-066>075-168-172>174-180930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
744 PM EDT FRI SEP 17 2010

...HIGH RISK OF RIP CURRENTS OVERNIGHT SOUTHEAST COAST...
...HAZARDOUS MARINE CONDITIONS IN THE ATLANTIC THROUGH NEXT WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: AN EAST TO NORTHEAST WIND OF 15 TO 20 MPH WILL
CONTINUE ALONG THE ATLANTIC COAST OF SOUTHEAST FLORIDA
OVERNIGHT, RESULTING IN A HIGH THREAT FOR RIP CURRENTS ALONG THE
BEACHES OF MIAMI-DADE, BROWARD, AND PALM BEACH COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR LARGE AND DANGEROUS RIP CURRENTS ALONG THE
SOUTHEAST COAST WILL INCREASE SUBSTANTIALLY THROUGHOUT THE
WEEKEND, AS A SWELL ORIGINATING FROM DISTANT HURRICANE IGOR ENTERS
THE LOCAL ATLANTIC WATERS. THIS SWELL, WHICH IS EXPECTED TO BE
MOST PRONOUNCED FROM SUNDAY INTO MONDAY, WILL ALSO LEAD TO VERY
ROUGH AND HAZARDOUS MARINE CONDITIONS ON THE ATLANTIC WATERS,
WHICH WILL LIKELY PERSIST THROUGH THE MIDDLE OF NEXT WEEK. HIGH
SURF CONDITIONS AND MINOR BEACH EROSION WILL ALSO BE POSSIBLE,
ESPECIALLY ALONG THE COAST OF PALM BEACH COUNTY.

OTHERWISE, THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR THE
SOUTHERN HALF OF MAINLAND SOUTH FLORIDA ON TUESDAY, AND FOR THE
ENTIRE AREA ON BOTH WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:02 PM EDTSmall Craft Advisory for Hazardous SeasMFL6 days

Nearby

Coastal Flood Statements in Florida, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.